Brand Names: Anacin Advanced Headache Formula, Arthriten, Backaid IPF, Excedrin, Excedrin Express, Excedrin Extra Strength, Excedrin Menstrual Express, Excedrin Migraine, Genace, Goodys Extra Strength, Pain Reliever Plus, Pamprin Max, Uricalm Intensive, Vanquish Headache Relief
Generic Name: acetaminophen, aspirin, and caffeine
- What is acetaminophen, aspirin, and caffeine?
- What are the possible side effects of this medicine?
- What is the most important information I should know about this medicine?
- What should I discuss with my healthcare provider before taking this medicine?
- How should I take this medicine?
- What happens if I miss a dose?
- What happens if I overdose?
- What should I avoid while taking this medicine?
- What other drugs will affect acetaminophen, aspirin, and caffeine?
- Where can I get more information?
What is acetaminophen, aspirin, and caffeine?
Acetaminophen, aspirin, and caffeine is a combination medicine used to treat pain caused by tension headaches, migraine headaches, muscle aches, menstrual cramps, arthritis, toothaches, the common cold, or nasal congestion.
Do not use aspirin for heart or blood vessel conditions unless your doctor tells you to.
Acetaminophen, aspirin, and caffeine may also be used for purposes not listed in this medication guide.
capsule, white, imprinted with L374
What are the possible side effects of this medicine?
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
Stop using this medicine and call your doctor at once if you have:
- severe anxiety, agitation, confusion, panic;
- easy bruising or bleeding;
- a light-headed feeling, like you might pass out;
- dehydration symptoms--feeling very thirsty or hot, being unable to urinate, heavy sweating, or hot and dry skin;
- symptoms of stomach bleeding--bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;
- high potassium--nausea, weakness, tingly feeling, chest pain, irregular heartbeats, loss of movement; or
- liver problems--nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes).
Common side effects may include:
- upset stomach, heartburn;
- depressed mood, feeling anxious or restless; or
- sleep problems (insomnia).
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
What is the most important information I should know about this medicine?
Do not take more than the recommended dose. An acetaminophen overdose can damage your liver or cause death.
Call your doctor at once if you have: nausea, upper stomach pain, loss of appetite, dark urine, yellowing of your skin or eyes, clay-colored stools, bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds.
In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.
What should I discuss with my healthcare provider before taking this medicine?
Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye's syndrome, a serious and sometimes fatal condition in children.
You should not use this medicine if you are allergic to acetaminophen (Tylenol), aspirin, caffeine, or any NSAIDs (diclofenac, ibuprofen, indomethacin, meloxicam, naproxen, Advil, Aleve, Motrin, and others).
Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.
Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:
- liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day;
- asthma or seasonal allergies;
- fever with a stiff neck;
- stomach ulcer, stomach or intestinal bleeding, ulcerative colitis;
- bleeding problems;
- kidney disease; or
- if you use medicine to treat glaucoma or prevent blood clots.
If you take acetaminophen, aspirin, and caffeine to treat headache pain, seek medical attention if you have:
- a headache so bad you have to lie down;
- a headache that causes vomiting;
- what feels like the worst headache you've ever had;
- a headache that seems different from your usual headaches;
- a headache every day;
- a headache after coughing, bending, exercising, or head injury;
- if you have never had migraines diagnosed by a doctor; or
- if you are having your first headache after age 50.
Taking aspirin during late pregnancy may cause bleeding in the mother or the baby during delivery. Ask a doctor before using this medicine if you are pregnant.
Do not give this medicine to anyone younger than 18 years old without medical advice.
How should I take this medicine?
Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.
Take with food or milk if the medicine upsets your stomach.
Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever lasting longer than 3 days, or any swelling or pain lasting longer than 10 days.
Overuse of migraine headache medicine (more than 10 days per month) can make headaches worse. Tell your doctor if this medicine seems to stop working as well.
This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.
If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.
Store at room temperature away from moisture and heat.
What happens if I miss a dose?
Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time.
What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver or cause death.
Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.
What should I avoid while taking this medicine?
Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.
Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin (such as ibuprofen, ketoprofen, or naproxen).
Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.
What other drugs will affect acetaminophen, aspirin, and caffeine?
Other drugs may affect acetaminophen, aspirin, and caffeine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell your doctor about all your current medicines and any medicine you start or stop using.
Where can I get more information?
Your pharmacist can provide more information about acetaminophen, aspirin, and caffeine.
Copyright 1996-2021 Cerner Multum, Inc.
Pain Management Resources
Health Solutions From Our Sponsors